Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes frequent urination?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
HI, MY FATHER WHO IS 80 YEARS OLD , 2 WEEKS AGO HE HAD CYSTOCSCOPY AS HE HAS A ENLARGED PROSTATE AND IS WAITING TO HAVE THE GREEN LIGHT LASER , FROM THIS HE GOT A URINE INFECTION AND ACUTE KIDNEY INJURY AND DEHYDRATED AND WENT HOSPITAL, HE HAS NOW COME HOME AND IS TAKING ORAL ANTIBIOTICS. HE IS GETTING BETTER, BUT HAS BEEN GETTING UP EVERY 20 MIN TO GO TO THE TOILET .HE THINKS HE SHOULD CUT DOWN HIS FLUIDS AS IT MAKES HIM GO TO THE TOILET TO OFTEN, BUT BECAUSE OF HIS KIDNEYS I'VE BEEN TRYING TO MAKE HIM DRINK MORE WATER. HE GOES TO THE TOILET A LOT ANYHOW BECAUSE OF HIS PROSTATE PROBLEM, COULD YOU GIVE ME ADVICE ON HOW MUCH WATER HE SHOULD DRINK AND WILL HIS KIDNEYS GO BACK TO NORMAL. I KNOW THE REASON HE GOT SICK AFTER THE PROCEDURE WAS BECAUSE HE DIDN'T DRINK ENOUGH WATER, HE WAS ALSO TAKING PERINDOPRIL FOR HIS BLOOD PRESSURE, WHICH THE DOCTORS HAVE TAKEN HIM OFF BECAUSE OF HIS KIDNEYS BUT HE HAD ONLY BEEN TAKING THEM FOR A COUPLE OF MONTHS. THANKS FOR YOUR TIME. REGARDS XXXX HATS A GOOD DIET FOR SOMEONE IN DADS CONDITION, HE DOES IT HEALTHY AND EXERCISES BUT HE SMOKES
Posted Mon, 17 Mar 2014 in General Health
 
 
Answered by Dr. Lohit K 2 hours later
Brief Answer: Salt & protein restriction, good hydration Detailed Answer: Hi Sharron, thanks for using HCM. I went through the query and under stood your concern. 1. About PERINDOPRIL: The drug mainly act with the help of renal function. Since he is suffering from kidney injury and infection your doctor might have taken off. So you need to monitor for his BP and if raised other drug can be prescribed in place of it. 2. Frequency of urination: a. Is your father prescribed any drug like thiazide or furosemide (lasix) as these will increase the frequency, decrease blood pressure and helps in renal condition. If so the frequency will be mainly due to the drugs. b. UTI also leads to increase frequency. So since he is on treatment for UTI with antibiotics increase urination will help the drug to go and act in the urinary tract. The frequency will disappear with recovery. c. Never reduce drinking water. His hydration should be good. The frequency will not reduce if he is on any diuretic (urine forming drug) or till recovery of infection, instead he may get dehydration and other problem. Hydration depends on the amount of urine formation. The intake should be more than output (200-300ml). Diet: Give him soft food, avoid protein and salt rich food for some time. Food rich in carbohydrate can be given (Rice, Bread etc) Stop smoking: The first management is to stop smoking. I hope this information helps you. Feel free to ask if any further related queries and I will be glad to answer them. Wish you and your dad a good health and faster recovery. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor